MAUDE Adverse Event Report: COVIDIEN LP EDGE; ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES

COVIDIEN LP EDGE; ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES
Model Number E1450-4
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
The provider was using a covidien blade electrode 4" bovie during a case, and during the use of the bovie, the tip caught fire, with a small flame appearing.The provider noticed immediately, and waved the bovie in the air and the flame was quickly extinguished.The bovie was unplugged and put to the side, and another plugged in and used without issue for the remainder of the case.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES
Manufacturer (Section D)
COVIDIEN LP
15 hampshire street
mansfield MA 02048
MDR Report Key25769438
Report Number25769438
Device Sequence Number10498218
Product Code GEI
UDI-Device Identifier10884521713123
UDI-Public(01)10884521713123
Combination Product (Y/N)N
Initial Reporter StateNH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/09/2026
Report Date (Section F) 07/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE1450-4
Device Catalogue NumberE1450-4
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer07/09/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/09/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexMale
Date Report Sent to FDA07/09/2026